Au bord de certains polyèdres hyperboliques
Annales de l'Institut Fourier, Volume 45 (1995) no. 1, p. 119-141

The framework of this article is that of the hyperbolic groups and spaces of M. Gromov. It is motivated by the following question: how to differentiate two hyperbolic groups up to quasi-isometry ? We illustrate this problem by detailing one of Gromov’s examples taken from Asymptotic invariants for infinite groups. We describe an infinite family of hyperbolic groups, two by two non quasi-isometric, for which the boundary is Menger’s curve. The method consists of the study of their quasi-conformal structure on the boundary, using a numeric invariant: P. Pansu’s conformal dimension.

Le cadre de cet article est celui des groupes et des espaces hyperboliques de M.  Gromov. Il est motivé par la question suivante : comment différencier deux groupes hyperboliques à quasi-isométrie près ? On illustre ce problème en détaillant un exemple de M. Gromov issu de Asymptotic invariants for infinite groups. On décrit une famille infinie de groupes hyperboliques, deux à deux non quasi-isométriques, de bord la courbe de Menger. La méthode consiste à étudier leur structure quasi-conforme au bord, à travers un invariant numérique : la dimension conforme de P. Pansu.

@article{AIF_1995__45_1_119_0,
     author = {Bourdon, Marc},
     title = {Au bord de certains poly\`edres hyperboliques},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {45},
     number = {1},
     year = {1995},
     pages = {119-141},
     doi = {10.5802/aif.1450},
     zbl = {0820.20043},
     mrnumber = {96b:20045},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1995__45_1_119_0}
}
Bourdon, Marc. Au bord de certains polyèdres hyperboliques. Annales de l'Institut Fourier, Volume 45 (1995) no. 1, pp. 119-141. doi : 10.5802/aif.1450. http://www.numdam.org/item/AIF_1995__45_1_119_0/

[And] R.D. Anderson, A characterization of universal curve and a proof of its homogeneity, Annals of Math., 67 (1958), 313-324. | MR 20 #2675 | Zbl 0083.17607

[Bal] W. Ballmann, Singular spaces of non-positive curvature, dans "Sur les groupes hyperboliques d'après Mikhael Gromov", E. Ghys, P. de la Harpe éd., Progress in Math. 83, Birkhäuser (1990).

[BB] W. Ballmann and M. Brin, Polygonal complexes and combinatorial group theory, Geometriae Dedicata, 50 (1994), 165-191. | MR 95e:57004 | Zbl 0832.57002

[Be] N. Benakli, Polyèdres hyperboliques, passage du local au global, Thèse, Université Paris-Sud (1992).

[Bo] M. Bourdon, Structure conforme au bord et flot géodésique d'un CAT(—1)-espace, Prépublication Université Nancy 1, à paraître dans l'Enseignement Mathématique. | Zbl 0871.58069

[C] M. Coornaert, Mesures de Patterson-Sullivan sur le bord d'un espace hyperbolique au sens de M. Gromov, Pacific Journal of Math., 159, n° 2 (1993), 241-270. | MR 94m:57075 | Zbl 0797.20029

[CDP] M. Coornaert, T. Delzant et A. Papadopoulos, Géométrie et théorie des groupes, les groupes hyperboliques de Gromov, Lecture Notes in Math. 1441, Springer Verlag (1991). | Zbl 0727.20018

[Ch] C. Champetier, Propriétés statistiques des groupes de présentation finie, Prépublication de l'Institut Fourier, n° 221 (1992). | Zbl 0847.20030

[Fe] H. Federer, Geometric measure theory, Springer (1969). | MR 41 #1976 | Zbl 0176.00801

[G1] M. Gromov, Hyperbolic groups, in Essays in Group Theory, S.M. Gersten ed., Springer (1987). | Zbl 0634.20015

[G2] M. Gromov, Asymptotic invariants for infinite groups, London Math. Society, Lecture Note Series 182 (1993). | Zbl 0841.20039

[G3] M. Gromov, Infinite groups as geometric objects, in Proceedings of the International Congress of Mathematicians, Varsovia (1983), p. 385-392. | MR 87c:57033 | Zbl 0599.20041

[GH] E. Ghys et A. Haefliger, Groupes de torsion, dans "Sur les groupes hyperboliques d'après Mikhael Gromov", E. Ghys et P. de la Harpe éd., Progress in Math. 83, Birkhäuser (1990), p. 215-226.

[GP] M. Gromov and P. Pansu, Rigidity of lattices : An introduction, in "Geometric Topology : Recent Developments", P. de Bartolomeis, F. Tricerri eds, Lecture Notes in Math. 1504 (1991). | MR 93f:53036 | Zbl 0786.22015

[Ha] F. Haglund, Les polyèdres de Gromov, Thèse Université Lyon I (1992). | Zbl 0749.52011

[P1] P. Pansu, Métriques de Carnot-Carathéodory et quasi-isométries des espaces symétri-ques de rang un, Annals of Math., 129 (1989), 1-60. | MR 90e:53058 | Zbl 0678.53042

[P2] P. Pansu, Dimension conforme et sphère à l'infini des variétés à courbure négative, Annales Academiae Scientiarum Fennicae, Series A.I. Mathematica, 14 (1989), 177-212. | MR 90k:53079 | Zbl 0722.53028

[Pau] F. Paulin, Un groupe hyperbolique est déterminé par son bord, Prépublication E.N.S. Lyon n° 96 (1993).

[V] J. Väisälä, Quasimöbius maps, J. Analyse Math., 44 (1984/1985), 218-234. | Zbl 0593.30022